Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 81, NWS La Crosse, WI

June 22, 2013Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2013, 6:46 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 6:46 PM CDT (23:46 UTC)
Expired
Jun 22, 2013, 7:45 PM CDT
In force
59 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 56 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-394 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WUUS53 KARX 222346
SVRARX
WIC011-121-230045-
/O.NEW.KARX.SV.W.0081.130622T2346Z-130623T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
646 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
  CENTRAL TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  ARCADIA...AND MOVING EAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARCADIA AROUND 700 PM CDT.
  INDEPENDENCE AROUND 715 PM CDT.
  WHITEHALL AROUND 725 PM CDT.
  BLAIR AROUND 730 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 95 AND COUNTY C...
WICKHAM VALLEY...WALEK KNOB...NORTH CREEK...ELK CREEK...SQUARE
BLUFF...PLEASANTVILLE AND PIGEON FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4419 9116 4423 9174 4440 9179 4451 9117
TIME...MOT...LOC 2347Z 257DEG 23KT 4430 9164

HAIL...1.25IN
WIND...60MPH

$$

ZT
1 follow-up statement
435 
WWUS53 KARX 230011
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
711 PM CDT SAT JUN 22 2013

WIC011-121-230045-
/O.CON.KARX.SV.W.0081.000000T0000Z-130623T0045Z/
BUFFALO WI-TREMPEALEAU WI-
711 PM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
TREMPEALEAU AND EAST CENTRAL BUFFALO COUNTIES UNTIL 745 PM CDT...

AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
INDEPENDENCE...AND MOVING EAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEHALL AROUND 725 PM CDT.
  BLAIR AROUND 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4419 9116 4423 9174 4442 9163 4451 9117
TIME...MOT...LOC 0011Z 268DEG 24KT 4432 9142

HAIL...1.25IN
WIND...60MPH

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:31 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 22, 6:31 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
631 PM CDT SAT JUN 22 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

AT 3 PM...A WARM FRONT WAS LOCATED NEAR THE INTERSTATE 94 CORRIDOR
AND AN OUTFLOW BOUNDARY OVER NORTHERN IOWA. AS THE TEMPERATURES
RISE ABOVE THE CONVECTIVE TEMPERATURES /LOWER 80S/ LATE THIS
AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. IN ADDITION...
EXPECT THE SYSTEM MOVING OUT OF NORTHWEST IOWA TO GRADUALLY
UPSCALE AS IT MOVES INTO BETTER CAPES AND MOISTURE TRANSPORT. WITH
0-3 KM SHEAR GREATER THAN 40 KNOTS...THINKING THAT THE STORMS
BECOME MORE COLD POOL DOMINATED THAT THERE WILL ONCE AGAIN BE THE
POTENTIAL FOR SOME BOW ECHOS TO DEVELOP LATE THIS AFTERNOON AND
EVENING. IN ADDITION...WITH 1000 TO 1200 J/KG DCAPES THERE WILL
BE THE POTENTIAL FOR DAMAGING WET MICROBURSTS. WITH PRECIPITABLE
WATER VALUES RUNNING BETWEEN 1.8 AND 2.0 INCHES AND WARM CLOUDS
DEPTHS BETWEEN 4 AND 4.5 KM...EXPECT THE THUNDERSTORMS TO BE VERY
EFFECTIVE RAIN PRODUCERS. HOWEVER IT LOOKS LIKE THEY WILL BE
PROGRESSIVELY MOVING WHICH WILL LIMIT THE THREAT FOR WIDESPREAD FLASH
FLOODING. HOWEVER WITH THIS SAID...WILL STILL HAVE TO WATCH
URBANIZED AREAS WHERE JUST AN INCH OF RAIN AN HOUR CAN RESULT IN
SOME LOCALIZED FLASH FLOODING.

FOR OVERNIGHT...THE 23.12Z DETERMINISTIC MODELS CONTINUE TO SHOW
THAT MUCH OF THE PRECIPITATION FOR THIS TIME PERIOD WILL BE MAINLY
NORTH OF THE INTERSTATE 90 CORRIDOR. THEY HAVE SHOWED THIS FOR THE
PAST 6 MODEL CYCLES. THIS IS IN RESPONSE TO THE TROUGH CURRENTLY
OVER NEBRASKA MOVING NORTHEAST AWAY FROM THE FORECAST AREA. AS
THIS OCCURS...THE NOSE OF THE 850 MB MOISTURE TRANSPORT WILL PUSH
NORTH INTO NORTHERN WISCONSIN. IN THE WAKE OF THIS TROUGH...THE
PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.4 INCHES...AND THE WARM
CLOUD LAYER DEPTHS FALL INTO THE 3.5 TO 4 KM RANGE. THIS IS IDEA
THAT THE PRECIPITATION COULD BEGIN WANING OVERNIGHT IS SUPPORTED
BY THE LAST 2 RUNS OF THE HRRR WHICH SHOWS A BAND OF SHOWERS
AND THUNDERSTORMS PROGRESSIVELY MOVING NORTHEAST THROUGH CLARK AND
TAYLOR COUNTIES IN NORTH CENTRAL WISCONSIN BETWEEN 23.07Z AND 23.09Z.

FOR SUNDAY AFTERNOON...EXPECT THE UPPER LEVEL TROUGH WHICH HAS
BEEN POSITIONED TO OUR WEST OVER THE LAST SEVERAL DAYS TO MOVE
INTO THE WESTERN PORTIONS OF THE FORECAST AREA. WHILE THE 850 MB
MOISTURE TRANSPORT IS NOT THAT IMPRESSIVE. PRECIPITABLE WATER
VALUES DO CLIMB TO AROUND 1.8 INCHES...WARM CLOUD LAYER DEPTHS
CLIMB ABOVE 4 KM...AND CORFIDI VECTORS SUGGEST TRAINING ALONG AND
AHEAD OF THE COLD FRONT. AS A RESULT...WILL HAVE TO WATCH FOR THE
POTENTIAL FOR SOME FLOODING. CERTAINTY ON THE SPEED AND LOCATION
OF THIS FRONT WAS NOT HIGH ENOUGH TO GO WITH A FLASH FLOOD WATCH
AT THIS TIME.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

ON SUNDAY NIGHT AND MONDAY...THE MODELS CONTINUE TO SHOW THAT A SHORT
WAVE TROUGH WILL MOVE ACROSS WESTERN AND NORTHERN MINNESOTA. AS
THIS OCCURS...EXPECT A COLD FRONT TO MOVE THROUGH THE REGION. THIS
FRONT WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY. IT MAY MOVE FAR ENOUGH EAST TO ALLOW SOME DRYING ON
MONDAY AFTERNOON.

FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO SHOW
THAT A STATIONARY FRONT WILL LINGER ACROSS THE AREA. WHILE THE
MODELS HAVE CONSISTENTLY SHOWED THIS...THEY CONTINUE TO STRUGGLE
ON THE LOCATION AND TIMING OF THUNDERSTORM COMPLEXES WHICH MOVE
THROUGH THE REGION...SO JUST WENT WITH THE ALL BLEND TEMPERATURES
AND PRECIPITATION CHANCES.

FOR THE REMAINDER OF THIS TIME PERIOD...IT CONTINUES TO LOOK LIKE
THE UPPER LEVEL RIDGE WILL RETROGRADE WEST INTO THE WESTERN UNITED
STATES. THIS WOULD PLACE THE AREA UNDER NORTHWEST FLOW ALOFT. AS
A RESULT...EXPECT NEAR TO SLIGHTLY BELOW-NORMAL TEMPERATURES.
PRECIPITATION CHANCES ARE NOT CLEAR AS THERE WILL THE POTENTIAL
FOR SHORT WAVE TROUGHS TO MOVE SOUTHEAST THROUGH THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 630 PM CDT SAT JUN 22 2013

A WARM FRONT EXTENDED FROM NEAR KFBL TO NEAR KMFI WITH ANOTHER
BOUNDARY ACROSS NORTHEAST IOWA...BETWEEN KMCW AND KAUM...INTO
SOUTHWEST WISCONSIN NEAR KLNR. SCATTERED STORMS HAVE DEVELOPED
ALONG BOTH OF THESE BOUNDARIES AND ARE MOVING OFF TO THE
NORTHEAST. INITIAL ACTIVITY HAS ALREADY MOVE PAST KRST AND WITH
NOTHING DOWNSTREAM AT THIS TIME...PLAN TO START THEM WITH VCTS AND
TEMPO A SHORT PERIOD OF A STORM AT THE AIRPORT EARLY THIS EVENING.
WILL ALSO START KLSE WITH VCTS BUT CARRY A TEMPO A LITTLE LONGER
TO ACCOUNT FOR THE ACTIVITY DOWNSTREAM INTO NORTHEAST IOWA. AFTER
THE MIDDLE OF THE EVENING...UNCLEAR ON WHERE THE STORMS WILL BE
DEVELOP AS THE LOW LEVEL JET STRENGTHENS AND INTERACTS WITH THE
BOUNDARIES. STILL EXPECTING THE BOUNDARIES TO BE IN THE AREA BUT
MOVING NORTH...SO HAVE LEFT VCTS IN AND PLAN TO UPDATE IF A STORM
LOOKS TO THREATEN ONE OF THE AIRPORTS. WILL CONTINUE WITH THE
PREVIOUS THINKING THAT THE BOUNDARIES WILL BE NORTH OF THE TAF
SITES BY LATE TONIGHT INTO SUNDAY WITH ANY CONVECTION ALSO NORTH
OF THE AREA. COULD ONCE AGAIN SEE MORE STORMS DEVELOP LATE SUNDAY
AFTERNOON BUT WITH LOW CONFIDENCE ON THIS...WILL PLAN TO ADDRESS
THIS WITH THE NEXT SET OF FORECASTS.

&&

.HYDROLOGY...
ISSUED AT 253 PM CDT SAT JUN 22 2013

HYDRO CONCERNS LINGER ACROSS TURKEY...UPPER IOWA...SOUTHERN HALF OF
THE KICKAPOO...BLACK...AND TURTLE CREEK. IN ADDITION...THE SMALL
STREAMS ACROSS ALLAMAKEE AND CLAYTON COUNTIES IN NORTHEAST IOWA...
AND CRAWFORD AND GRANT COUNTIES IN SOUTHWEST WISCONSIN.
FORTUNATELY IT LOOKS LIKE THE HEAVIEST RAIN POTENTIAL FOR TONIGHT
WILL BE MAINLY NORTH OF MOST OF THESE BASINS. HOWEVER THERE IS
CONCERN ON SUNDAY THAT THERE COULD BE ANOTHER ROUND OF HEAVY RAIN
THAT COULD AFFECT THE AREA ON SUNDAY AFTERNOON AND NIGHT. HOWEVER
DUE TO THE UNCERTAINTY ON THE SPEED OF THIS SYSTEM...RAINFALL
AMOUNTS ARE NOT CLEAR.

IN ADDITION TO THE SHORT TERM WATER CONCERNS...THERE IS A RIVER
FLOOD WATCH FOR THE MISSISSIPPI AT WABASHA...WINONA...AND
LA CROSSE. THESE RIVERS ARE EXPECTED TO GO ABOVE FLOOD STAGE UNTIL
AFTER JULY 1ST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 22, 12:10 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 PM CDT SAT JUN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
1210 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON AND EVENING...EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP NORTH OF A WARM FRONT. A FEW OF THESE THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

AFTER MIDNIGHT...THE THUNDERSTORMS WILL BE MAINLY NORTH OF THE
INTERSTATE 94 CORRIDOR. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE
AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY.

PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND
MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE
HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO
DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A
SEVERE THREAT.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS
AFTERNOON THROUGH MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

RRS/BOYNE

In the hours before

Local storm report, Jun 22, 4:30 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
430 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     FLASH FLOOD      WAUKON                  43.27N 91.48W
06/22/2013                   ALLAMAKEE          IA   LAW ENFORCEMENT

            SEWER STATIONS IN WAUKON UNABLE TO KEEP UP WITH RATE OF
            RAINFALL

0251 AM     TSTM WND GST     2 NW ROCHESTER          44.03N 92.50W
06/22/2013  E50.00 MPH       OLMSTED            MN   EMERGENCY MNGR

0252 AM     TSTM WND GST     ROCHESTER               44.01N 92.48W
06/22/2013  M45.00 MPH       OLMSTED            MN   AWOS

            MAYO HELIPAD

0255 AM     TSTM WND DMG     ROCHESTER               44.01N 92.48W
06/22/2013                   OLMSTED            MN   LAW ENFORCEMENT

            2 LARGE TREES DOWN ON ROADWAYS IN NORTHWEST
            ROCHESTER...WIDESPREAD POWER OUTAGES SOUTHWEST SIDE OF
            TOWN. SHED BLOWN OFF FOUNDATION NORTHWEST SIDE OF TOWN.
            TIME ESTIMATED BY RADAR.

0256 AM     TSTM WND GST     ROCHESTER               44.01N 92.48W
06/22/2013  M53.00 MPH       OLMSTED            MN   ASOS

0300 AM     FLASH FLOOD      BOSCOBEL                43.14N 90.70W
06/22/2013                   GRANT              WI   LAW ENFORCEMENT

            1 HOUSE SURROUNDED BY WATER IN TOWN...COUNTY ROAD MS
            IMPASSABLE DUE TO HIGH WATER

0315 AM     TSTM WND DMG     EYOTA                   43.99N 92.23W
06/22/2013                   OLMSTED            MN   LAW ENFORCEMENT

            POWER OUTAGES ACROSS TOWN. TIME ESTIMATED BY RADAR.

0343 AM     HAIL             BOSCOBEL                43.14N 90.70W
06/22/2013  E0.88 INCH       GRANT              WI   LAW ENFORCEMENT

0348 AM     TSTM WND DMG     3 E LEWISTON            43.98N 91.81W
06/22/2013                   WINONA             MN   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 14

0353 AM     HEAVY RAIN       4 SE STEUBEN            43.14N 90.80W
06/22/2013  M3.10 INCH       CRAWFORD           WI   CO-OP OBSERVER

            SINCE MIDNIGHT AND OVER 4 INCHES IN PAST 24 HOURS.

0400 AM     FLASH FLOOD      1 ESE ROCHESTER         44.01N 92.46W
06/22/2013                   OLMSTED            MN   PUBLIC

            STREET FLOODING AT THE INTERSECTION OF 13TH AVENUE AND
            6TH STREET

0400 AM     FLASH FLOOD      4 NNW ROCHESTER         44.07N 92.51W
06/22/2013                   OLMSTED            MN   PUBLIC

            STREET FLOODING ON 41ST AND 19TH AVENUE

0400 AM     HEAVY RAIN       WAUKON                  43.27N 91.48W
06/22/2013  M4.50 INCH       ALLAMAKEE          IA   PUBLIC

            24 HOUR RAINFALL TOTAL

0410 AM     FLASH FLOOD      4 NE FENNIMORE          43.02N 90.59W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            WATER OVER SEVERAL COUNTY ROADS BETWEEN BLUE RIVER AND
            FENNIMORE

0436 AM     TSTM WND GST     4 NNE STODDARD          43.71N 91.19W
06/22/2013  E50.00 MPH       VERNON             WI   NWS EMPLOYEE

            WIND GUSTS OF 45 TO 50 WITH LEAF LITTER BLOWN

0454 AM     FLASH FLOOD      STEUBEN                 43.18N 90.86W
06/22/2013                   CRAWFORD           WI   LAW ENFORCEMENT

            WATER OVER SOME ROADS AT TIMES NEAR STEUBEN. MUDSLIDES
            ALSO REPORTED AROUND COUNTY. SPORADIC TREE DAMAGE.

0506 AM     HEAVY RAIN       WAUKON                  43.27N 91.48W
06/22/2013  M1.50 INCH       ALLAMAKEE          IA   LAW ENFORCEMENT

            OVER PAST HOUR. CLOSE TO 3 INCHES SINCE MIDNIGHT AT
            COURTHOUSE.

0508 AM     HEAVY RAIN       BOSCOBEL                43.14N 90.70W
06/22/2013  M4.90 INCH       GRANT              WI   PARK/FOREST SRVC

            SINCE MIDNIGHT

0600 AM     LIGHTNING        HOLMEN                  43.96N 91.26W
06/22/2013                   LA CROSSE          WI   PUBLIC

            HOUSE STRUCK BY LIGHTNING. ELECTRICAL BOX WAS BLOWN AND
            WINDOWS WERE DAMAGED ON ONE SIDE OF THE HOUSE.

0620 AM     TSTM WND GST     PRESTON                 43.67N 92.08W
06/22/2013  M46.00 MPH       FILLMORE           MN   AWOS

0626 AM     HEAVY RAIN       6 S MUSCODA             43.10N 90.43W
06/22/2013  M5.40 INCH       GRANT              WI   PUBLIC

0626 AM     HEAVY RAIN       BOSCOBEL                43.14N 90.70W
06/22/2013  M6.58 INCH       GRANT              WI   PARK/FOREST SRVC

            AT RAWS SITE

0700 AM     FLASH FLOOD      6 SE GAYS MILLS         43.26N 90.77W
06/22/2013                   CRAWFORD           WI   COCORAHS

            3.00 INCHES

0700 AM     FLASH FLOOD      N LANCASTER             42.85N 90.71W
06/22/2013                   GRANT              WI   COCORAHS

            3.30 INCHES OF RAIN

0700 AM     HEAVY RAIN       DE SOTO                 43.43N 91.20W
06/22/2013  M3.03 INCH       VERNON             WI   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MOUNT ZION              43.26N 90.73W
06/22/2013  M3.00 INCH       CRAWFORD           WI   AMATEUR RADIO

0725 AM     FLASH FLOOD      7 SE WAUKON             43.20N 91.38W
06/22/2013                   ALLAMAKEE          IA   LAW ENFORCEMENT

            PAINT CREEK IS FLOWING OVER PAINT CREEK ROAD.

0726 AM     HEAVY RAIN       BOSCOBEL                43.14N 90.70W
06/22/2013  M7.79 INCH       GRANT              WI   PARK/FOREST SRVC

0726 AM     HEAVY RAIN       STEUBEN                 43.18N 90.86W
06/22/2013  M6.47 INCH       CRAWFORD           WI   CO-OP OBSERVER

0740 AM     FLASH FLOOD      BLUE RIVER              43.19N 90.57W
06/22/2013                   GRANT              WI   LAW ENFORCEMENT

            PARTS OF COUNTY HIGHWAYS MS AND C UNDER WATER. ALSO
            WASHOUTS OR CLOSURES ALONG HIGHWAY 133 OUTSIDE OF WOODMAN
            AND BLUE RIVER.

0740 AM     FLASH FLOOD      BAGLEY                  42.90N 91.10W
06/22/2013                   GRANT              WI   LAW ENFORCEMENT

            DEBRIS BLOCKING DRAINAGE NEAR TRAIN BRIDGES...LEADING TO
            FLOODING IN AREA.

0740 AM     FLASH FLOOD      BOSCOBEL                43.14N 90.70W
06/22/2013                   GRANT              WI   LAW ENFORCEMENT

            FLOODED STREETS WITH SOME CARS UNDER WATER. COMMAND POST
            SET UP IN VILLAGE NOW.

0829 AM     FLASH FLOOD      ELKADER                 42.86N 91.40W
06/22/2013                   CLAYTON            IA   LAW ENFORCEMENT

            FLOODING REPORTED IN NUMEROUS LOW AREAS AND MANY
            SECONDARY ROADS UNDER WATER.

0845 AM     FLASH FLOOD      BAGLEY                  42.90N 91.10W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            DEBRIS BLOCKING RAILROAD BRIDGE DRAINAGE

0845 AM     FLASH FLOOD      4 ENE BOSCOBEL          43.16N 90.63W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            SECTIONS OF HIGHWAY 133 CLOSED DUE TO FLOODING

0900 AM     FLASH FLOOD      2 NW BOSCOBEL           43.16N 90.73W
06/22/2013                   CRAWFORD           WI   EMERGENCY MNGR

            MUDSLIDE CLOSED HIGHWAY 61

0905 AM     FLASH FLOOD      WOODMAN                 43.09N 90.80W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            RAILROAD TRACKS WASHED OUT

0911 AM     FLASH FLOOD      BOSCOBEL                43.14N 90.70W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            MAJOR FLOOD DAMAGE REPORTED. MOST STREETS
            FLOODED...INCLUDING NUMEROUS HOMES. EVACUATIONS WERE
            NEEDED.

0914 AM     FLASH FLOOD      PATCH GROVE             42.94N 90.97W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            FLOODING DEBRIS BLOCKED SOME AREA ROADS

0916 AM     FLASH FLOOD      EXCELSIOR               43.25N 90.63W
06/22/2013                   RICHLAND           WI   EMERGENCY MNGR

            STREAMS AND DITCHES OUT OF BANKS. COUNTY ROAD F FLOODED
            OVER. WORST DAMAGE IN FAR SOUTHWEST PART OF THE COUNTY.

0930 AM     FLASH FLOOD      STEUBEN                 43.18N 90.86W
06/22/2013                   CRAWFORD           WI   LAW ENFORCEMENT

            LOTS OF DEBRIS ON ROADS. ROCK AND MUDSLIDES REPORTED
            AROUND SOUTH AND SOUTHEAST PART OF COUNTY. SOME ROADS
            WASHED OUT.

0930 AM     FLASH FLOOD      PRAIRIE DU CHIEN        43.04N 91.14W
06/22/2013                   CRAWFORD           WI   LAW ENFORCEMENT

            NUMEROUS STREETS AND BASEMENTS FLOODED.

1154 AM     FLOOD            PORT ANDREW             43.21N 90.57W
06/22/2013                   RICHLAND           WI   EMERGENCY MNGR

            KNAPP AND MILL CREEKS FLOODING

&&

BOYNE
Special weather statement, Jun 22, 5:25 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT SAT JUN 22 2013

MNZ079-086>088-222330-
DODGE-OLMSTED-WABASHA-WINONA-
525 PM CDT SAT JUN 22 2013

AT 520 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ACROSS
SOUTHWEST OLMSTED COUNTY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH...HAIL UP TO 1/2 INCH IN DIAMETER...AND
TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THIS STRONG THUNDERSTORM.

OTHER THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST MINNESOTA WILL HAVE
THE POTENTIAL TO PRODUCE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY
RAINFALL AS WELL.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ROCHESTER...SALEM CORNERS...BYRON...OXBOW PARK...DANESVILLE...APACHE
MALL...AND HIGHWAY 52 AND COUNTY 14.

ZT
Special weather statement, Jun 22, 5:51 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
551 PM CDT SAT JUN 22 2013

IAZ010-222315-
WINNESHIEK-
551 PM CDT SAT JUN 22 2013

...STRONG THUNDERSTORMS MOVING THROUGH WINNESHIEK COUNTY...

AT 547 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT
ATKINSON...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH...HAIL UP TO 1/2 INCH IN DIAMETER AND
TORRENTIAL DOWNPOURS COULD ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CONOVER...CALMAR...RIDGEWAY...STATE ROAD 9 AND 245TH
STREET...NORDNESS...AND DECORAH.

ZT
Local storm report, Jun 22, 6:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             ROCHESTER               44.01N 92.48W
06/22/2013  M0.25 INCH       OLMSTED            MN   EMERGENCY MNGR

&&

ZT
Special weather statement, Jun 22, 6:19 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
619 PM CDT SAT JUN 22 2013

MNZ079-WIZ032-230015-
BUFFALO-WABASHA-
619 PM CDT SAT JUN 22 2013

...STRONG THUNDERSTORMS ACROSS BUFFALO AND WABASHA COUNTIES...

AT 613 PM...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS ACROSS WABASHA COUNTY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH...HAIL UP TO 1/2 INCH IN DIAMETER AND
TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
KRUGER CAMPGROUND...RATTLESNAKE RIDGE...WABASHA...KELLOGG...NELSON...
PIONEER CAMPGROUND...HIGHWAYS 37 AND 35 AND ALMA.

ZT
Local storm report, Jun 22, 6:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             DECORAH                 43.31N 91.79W
06/22/2013  M0.25 INCH       WINNESHIEK         IA   TRAINED SPOTTER

&&

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:56 AM CDTFlash Flood WarningARXCrawford, Grant, Richland6 hr
Jun 22, 3:46 AM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, La Crosse, Trempealeau, Vernon74 min
Jun 22, 4:28 AM CDTRiver Flood WarningARXCrawford8 days
Jun 22, 6:21 AM CDTSevere Thunderstorm WarningARXGrant54 min
Jun 22, 6:39 AM CDTFlash Flood WarningARXGrant4 hr
Jun 22, 7:35 AM CDTFlash Flood WarningARXCrawford, Grant, Richland3 hr
Jun 22, 10:28 AM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland21 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXBuffalo50 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXBuffalo, Trempealeau6 days
Jun 22, 11:01 AM CDTRiver Flood WatchARXLa Crosse, Vernon50 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.